Eczema and wheat

Patient

Q: Hi i am 24 and have always had eczema but it seems to be getting worse with age.i have numerous steroids treatments from my gp but after a while they stop working and i have to be prescribed something different.about two years ago i told my gp that i think its related to wheat and asked to be tested (my auntie has ceoliacs if that's relevant) and he took a blood sample and said i don't have ceoliacs.i have been suffering really bad lately on my legs,arms, hands, back, neck , face and ears and yesterday my face was almost clear.i then went on to eat a bowl of plain pasta and cheese last night and almost instantly started to feel irritated and itchy and woken up this morning to my face flared up again and every where else worse.could it be a reaction to the wheat as i read on Google that an intolerance wouldn't be picked up on a blood test and ceoliacs requires a biopsy.its not dairy related as i always have a high intake of dairy even when my skin has been clear.thank you x

Symptoms:  i have also been experiencing chest and abdominal pains for bout 6-12months and have also regularly had a runny nose
Doctor

A:   Sorry to know about your prolonged suffering. In my opinion, you need to get your complete allergy profile done. Look for an Allergist in your area, who conducts 'Dermal Sensitivity Tests' using the modified 'Skin Prick Method'. A comprehensive food panel is required to be tested, to identify the possible cause of your allergy. Celiac Disease may have only skin manifestations without digestive symptoms in about 15-20% cases. The diagnosis can be made clinically by a Dermatologist, by observing the pattern of eruptions (that are 'mirrored', same on either side of the body). Moreover, a skin biopsy rather than a gut biopsy, is required to clinch the diagnosis. In view of a positive family history of celiac, it would be worth trying a Gluten-free diet for some time, to observe if you respond. All the best!!

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews